Maine, 2024

Damaging Winds in Maine, June 20, 2024

June 20, 2024 · NWS CAR · 20 events in 2 counties and zones

A cold front crossed the region during the afternoon of the 20th. existed in advance of the cold front supporting instability.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

A cold front crossed the region during the afternoon of the 20th. Temperatures in the lower to mid 90s...along with abundant moisture...existed in advance of the cold front supporting instability. Thunderstorms developed in advance of the cold front...some of which reached severe levels. The severe thunderstorms produced damaging winds. The greatest severe thunderstorm impacts occurred across southern Penobscot county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 20, 12:37 PM EST, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 20, 12:37 PM EST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
137 PM EDT Thu Jun 20 2024

.SYNOPSIS...
A cold front will cross the area today and will be followed by
high pressure on Friday. Low pressure will approach on Saturday
and track north of our area Sunday. A cold front will cross the
area Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
115 pm update...
Cold front is making good progress southward and removed eastern
Aroostook County and northern Penobscot County from the Heat
Advisory.

In coordination with SPC and GYX, a Severe Thunderstorm Watch
was issued for northern Somerset County, Piscataquis County,
Penobscot County and Hancock County. Also expect some storms to
move over the coastal waters off Hancock County. The big
concerns are damaging wind gusts for the southwestern portions
of these rather large counties. Northern portions of Penobscot
and Piscataquis have little threat due to the frontal position.
In fact, have removed thunderstorms from the forecast for the
northern half of the CWA. Besides, damaging winds late this
afternoon towards Bangor and Ellsworth, the other concern is
the potential for heavy rain this evening towards Hancock County
as the front slowly traverses that area. Some guidance suggests
that several inches of rainfall could fall within a few hours
this evening. WPC has included this area in the latest ERO
update.

Still looking for cooler temperatures and lower dew points to
advect southward tonight into Friday, but did bump up Friday
highs slightly with some low 80s Downeast.

Previous Discussion...
Another hazy, hot and humid day today across the CWA with
relief on the way in the form of a cold front! A cold front is
approaching the St. Lawrence River this morning in Quebec as a
597dam high begins to slowly drift SE of New York City over the
Atlantic. 500mb heights begin to slowly lower across Maine as
the front arrives from the NW. Expecting the front to arrive and
pass through Northern Maine between 9am-11am this morning and
not expecting much than perhaps an isolated shower and perhaps a
isolated t-storm if the front is slightly slower. Dew Points
will rapidly fall behind the front and based on the timing have
opted to slightly lower the highs across NE Aroostook westward
into the western St. John Valley a few degrees. Expecting highs
in the mid to upper 80s to near 90F in these spots. As the front
continues to sag south into the afternoon is where the concern
for showers and thunderstorms increases. Temperatures along and
SE of the Longfellow Mtns will be toasty again today with low to
mid 90s expected and cannot rule out a couple 97F readings
especially in the Penobscot River Valley north of Bangor in the
Central Highlands. Also, expecting low to mid 90s to extend to
the Downeast coast along the Route 1 corridor with the coolest
temps in the 70s to low 80s right along the shoreline and
islands. Dew Points in the low to mid 70s again will send Heat
Indices into the upper 90s and even areas with low 100s. Will
continue the Heat Advisory from the Central Highlands north to
NE Aroostook (although the front timing may be too quick for NE
Aroostook) and then for the DE Coast in Washington County. An
Excessive Heat Warning continues for the Greater Bangor area
east along Route 9 to Calais in interior Downeast and also
Coastal Hancock County.

Well its hazy, hot and humid with a cold front...so we are
talking thunderstorm potential. Today, over the Moosehead Region
to the Downeast coast including Bangor will feature
2000-2800j/kg of SBCAPE that builds up is rather tall and bulky
looking in modeled soundings. 500mb heights are slowly falling
and allows for ever slight cooling aloft as 500mb winds
gradually increase. Expecting the cold front to be the focus
for kick today as shear remains very weak generally less than
25kt. Modeled soundings showing PWATs increasing to 1.8-2.0
inches across the CWA which is significantly above normal. Water
loaded soundings and strong surface based instability will
develop rather robust storms today ahead of the front. Storms
will likely be single cell and become clusters today and cannot
rule out a liner line late day. Storms will grow tall today
45-50kft not out of the question. Storm cores will likely
collapse posing the greatest risk of strong gusty winds given
the water loaded soundings. DCAPE is being modeled across the
CAMs around 950-1100 with significant inverted "v" look given
the steep 9-9.5C/km Sfc-3km lapse rates. In addition, given that
yesterday we saw some small hail, cannot rule out small hail
falling with today's storms. Outdoor activities take note with
the potential for excessive cloud to ground lightning and given
significant anvil clouds there may be some "bolts from the blue"
today as well. Lastly, given the high PWATs opted to add heavy
rain wording to the thunderstorms.

The front will reach the Downeast coast this evening and
bringing a general end to showers and thunderstorms with just
perhaps a few lingering showers along the Downeast coast given
the front slowing. Dew points tonight will be crashing into the
upper 40s across the north, low to mid 50s in the Highlands and
down to around 60F by daybreak along the Downeast coast. This
will be significant relief to the "triple H" weather we have
seen and because of that expect air temperatures to fall into
the mid to upper 50s north and low to mid 60s from the Highlands
to the coast. It will be a great night to open the windows and
air the home out.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
Friday is looking very pleasant as high pressure in Quebec
builds into Maine. It should be a mostly sunny day with fair
weather cumulus and highs in the mid to upper 70s for most area,
but near 80F in Bangor and the upper Penobscot Valley, and 60s
for the immediate coast. Dew points will have tumbled back into
the 40s north and low to mid 50s Downeast, so the humidity
levels will be comfortable.

The high begins to move east Friday night with an increase in
clouds and perhaps a late night shower Downeast. Lows will be
seasonable and mostly in the 50s. A warm front will begin to
develop well south of the area Saturday with more clouds
and seasonable temperatures. A few showers are possible,
mainly Downeast. Temperatures will be warmest across the
far north where highs may reach 80F.  Clouds and increasing
shower chances will keep it cooler to the south.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The afore mentioned warm front that will extend from low pressure
moving out of Ontario Saturday night and Sunday will lift north
with an increasing chance of rain developing from south to
north during the day Sunday. Sunday night into Monday looks
unsettled with rain Sunday night and showers Monday as a cold
front crosses the area as low pressure passes by well north of
the region. WPC has much of northern Maine in a slight chance
for excessive rain on day 5, but given the progressive nature of
the system the concerns for any flooding are fairly low at this
time. It looks like drier weather follows for Tuesday with
another potential system moving in from the west with increasing
shower chances by Wednesday. Temperatures overall will be a bit
above average, although highs may end up near or a bit below
average Sunday and Monday, depending on how much rain falls and
how quickly it develops during the day Sunday. Certainly no
extreme heat or humidity.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: LLWS this morning before 12z. Mainly VFR through
today. VCSH possible FVE, CAR, PQI & HUL this afternoon. W-SW
winds 5-15kt will shift NW late morning into the afternoon with
FROPA at northern terms. BGR & BHB will see VCTS and brief
cigs/vsby reduction with TS possible this afternoon. TS may
produce excessive CG Lightning, Heavy Rain, Gusty Winds and
Small Hail. SW winds 5-10kt shifting W-WNW late day 5-15kt. Late
tonight areawide expect N-NW winds 5-10kt and mainly VFR
conditions except BHB may see MVFR cigs late tonight.

SHORT TERM: Friday and Saturday: VFR with NW wind 5 to 10 knots
on Friday becoming light and variable Friday night. SW wind
around 5 knots on Saturday.

Saturday night & Sunday: VFR with conditions to likely lower to
MVFR from south to north on Sunday in developing rain. S wind 5
knots or less Saturday night, increasing to 10 to 15 knots
Sunday.

Sunday night & Monday: MVFR, but with IFR possible Sunday night
in rain. Showers likely Monday. S/SW wind 5 to 10 knots,
shifting W/NW Monday.

&&

.MARINE...
NEAR TERM: Patchy to areas of fog this morning reducing vsby at
times below 2nm. Winds/seas below SCA conditions through
tonight. Brief strong winds and lightning possible this
afternoon across the coastal waters and intra-coastal waters
near shore thanks to afternoon and evening thunderstorms. Seas
2-4ft today becoming 1-3ft tonight. Winds SW today will shift W
this evening than N late tonight.

SHORT TERM: The wind and seas are expected to remain below small craft
advisory levels through Saturday.  The seas will likely begin to
slowly build Sunday, and it is possible that seas on the outer
waters could approach 5 ft by Sunday night.

&&

.CLIMATE...
The high of 96F in Caribou, Maine on Wednesday, 6/19 tied the
daily record of 96F which was set in 2020. It also tied the all-
time high temperature in Caribou which has now been observed on
four days. The first time was on June 29, 1944. The second time
was on May 22, 1977, and the third time was on June 19, 2020.
Weather records in Caribou began in 1939.

In addition, the low of 71F on 6/19 tied the record maximum low
temperature on record. The last time there was a low of 71F was on
July 25, 2018. There have now been 7 nights that this low
temperature record has been tied.

The high of 95F at Houlton tied the record for the day, which was
last set in 2020. The all-time record high in Houlton is 99F,
which was established on August 2, 1975. Weather records began in
Houlton in 1948.

The high of 97F in Millinocket broke the daily record of 95F which
was last set in 2020. It fell shy of the all-time record high of
101F set on June 18, 1907. Weather records began in 1903.

In Bangor, the high of 95F tied the record which was last set in
1995. The all-time high temperature record in Bangor is 104F, set
on August 19, 1935.  Weather records in Bangor began in 1925.

No record warm low temperatures were established or tied at
Houlton, Millinocket, and Bangor.

June 20th High Temperature Records (F):
(Forecast)

Caribou (88)            93 in 2020
Bangor (95)             95 in 2020
Millinocket (92)        96 in 2020
Houlton (91)            94 in 2020

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Heat Advisory until 8 PM EDT this evening for MEZ011-030>032.
     Excessive Heat Warning until 8 PM EDT this evening for
     MEZ015>017-029.
MARINE...None.

&&

Near Term...MCW/Sinko
Short Term...CB
Long Term...CB
Aviation...MCW/Sinko/CB
Marine...MCW/Sinko/CB
Climate...
Hazardous weather outlook, Jun 20, 12:15 PM EST, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
115 PM EDT Thu Jun 20 2024

MEZ003>005-211715-
Northern Somerset-Northern Piscataquis-Northern Penobscot-
115 PM EDT Thu Jun 20 2024

...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Central Highlands Maine and
North Woods Maine.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ001-002-006-211715-
Northwest Aroostook-Northeast Aroostook-Southeast Aroostook-
115 PM EDT Thu Jun 20 2024

This Hazardous Weather Outlook is for Far Eastern Maine and Far
Northern Maine.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ015-016-029-211715-
Southern Penobscot-Interior Hancock-Coastal Hancock-
115 PM EDT Thu Jun 20 2024

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine,
Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ017-211715-
Central Washington-
115 PM EDT Thu Jun 20 2024

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Interior DownEast Maine.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ030-032-211715-
Coastal Washington-Northern Washington-
115 PM EDT Thu Jun 20 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine and
Far Eastern Maine.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ011-031-211715-
Central Penobscot-Southern Piscataquis-
115 PM EDT Thu Jun 20 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Central Highlands Maine and
Penobscot Valley Maine.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ010-211715-
Central Piscataquis-
115 PM EDT Thu Jun 20 2024

...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Central Highlands Maine.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ052-211715-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
115 PM EDT Thu Jun 20 2024

...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ051-211715-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
115 PM EDT Thu Jun 20 2024

...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050-211715-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
115 PM EDT Thu Jun 20 2024

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jun 20, 2:37 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Caribou ME
337 PM EDT Thu Jun 20 2024

MEZ015-016-031-202015-
Interior Hancock ME-Southern Penobscot ME-Southern Piscataquis ME-
337 PM EDT Thu Jun 20 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN HANCOCK...
SOUTHEASTERN PISCATAQUIS AND SOUTHWESTERN PENOBSCOT COUNTIES THROUGH
415 PM EDT...

At 336 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Orneville to 7 miles
northeast of Skowhegan. Movement was southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bangor, Old Town, Bucksport, Dover-Foxcroft, Dexter, Newport, Orono,
Brewer, Hampden, Hermon, Corinth, Veazie, Dedham, Kenduskeag,
Orneville, Indian Island, East Corinth, Glenburn, Orrington, and
Holden.

This includes the following highways...
 Interstate 95 between mile markers 157 and 207.
 State Highway 11 between Newport and Bradford.
 State Highway 9 between Dixmont and Clifton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern, north central, west central and east central Maine.

&&

LAT...LON 4463 6884 4467 6881 4470 6884 4465 6919
      4472 6920 4473 6927 4503 6934 4521 6898
      4517 6886 4515 6886 4515 6882 4496 6826
      4460 6875 4459 6881
TIME...MOT...LOC 1936Z 297DEG 26KT 4510 6901 4485 6959

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

NC
Local storm report, Jun 20, 2:45 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Caribou ME
345 PM EDT Thu Jun 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     Tstm Wnd Gst     3 SE Dexter             45.00N 69.24W
06/20/2024  M43 MPH          Penobscot          ME   Public

            Measured at Dexter Airport.

&&

MS

The radar

The Portland,ME radar (KGYX), 153 km away, was scanning. The volume nearest the first event began at 19:46 UTC.

Open the radar archive at this moment

Event by event

20 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Penobscot

When
June 20, 2:45 PM EST
Where
Penobscot County, Garland
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.030, -69.170

A tree was toppled on Oliver Hill Road...blocking the road...by wind gusts estimated at up to 60 mph. The time is estimated.

Thunderstorm Wind, Penobscot

When
June 20, 2:48 PM EST
Where
Penobscot County, West Charleston
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
45.070, -69.070

A tree was toppled on Route 15 by wind gusts estimated at up to 60 mph. The time is estimated.

Thunderstorm Wind, Penobscot

When
June 20, 2:50 PM EST
Where
Penobscot County, Bradford
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.070, -68.950

A tree and wires were brought down by wind gusts estimated at up to 60 mph. The time is estimated.

Thunderstorm Wind, Penobscot

When
June 20, 2:50 PM EST
Where
Penobscot County, 0.85 mi NW of Spragues Mill
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
44.930, -69.240

A tree was toppled by wind gusts estimated at up to 60 mph...blocking a road. The time is estimated.

Thunderstorm Wind, Penobscot

When
June 20, 2:50 PM EST
Where
Penobscot County, 2.13 mi NNW of Bradford Center
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
45.100, -68.930

A tree was toppled on to power lines near the Bradford Fire Station by wind gusts estimated at up to 60 mph. The time is estimated.

Thunderstorm Wind, Penobscot

When
June 20, 2:52 PM EST
Where
Penobscot County, 1.47 mi SSE of Bradford Center
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
45.050, -68.910

Trees and wires were bought down on Reeves Road by wind gusts estimated at up to 60 mph. The time is estimated.

Thunderstorm Wind, Penobscot

When
June 20, 2:56 PM EST
Where
Penobscot County, Levant
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.870, -68.920

Trees and power lines were toppled in Levant by wind gusts estimated at up to 60 mph. The time is estimated.

Thunderstorm Wind, Penobscot

When
June 20, 2:58 PM EST
Where
Penobscot County, East Newport
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
44.820, -69.220

A tree was toppled on Old Bangor Road by wind gusts estimated at up to 60 mph...partially blocking the road. The time is estimated.

Thunderstorm Wind, Penobscot

When
June 20, 3:00 PM EST
Where
Penobscot County, 2.4 mi SW of West Corinth
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
44.930, -69.060

A tree and wires were brought down on Avenue Road by wind gusts estimated at up to 60 mph...partially blocking the road. The time is estimated.

Thunderstorm Wind, Penobscot

When
June 20, 3:16 PM EST
Where
Penobscot County, Basin Mills
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
44.870, -68.680

Trees and power lines were toppled near Orono by wind gusts estimated at up to 60 mph. A tree fell on to a house on Union Street. The time is estimated.

Thunderstorm Wind, Penobscot

When
June 20, 3:16 PM EST
Where
Penobscot County, Hermon
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
44.820, -68.900

Trees and power lines were brought down around Hermon by wind gusts estimated at up to 60 mph. One tree fell on a building. Another fallen tree partially blocked Swan Road. The time is estimated.

Thunderstorm Wind, Penobscot

When
June 20, 3:20 PM EST
Where
Penobscot County, Bradley
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
44.920, -68.620

Trees and power lines were brought down around Bradley by wind gusts estimated at up to 60 mph...including on the Ten Road. The time is estimated.

Thunderstorm Wind, Penobscot

When
June 20, 3:24 PM EST
Where
Penobscot County, Bangor
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
44.800, -68.770

Trees and power lines were toppled around Bangor by wind gusts estimated at up to 60 mph. A tree and wires were brought down on to a house at one location.

Thunderstorm Wind, Hancock

When
June 20, 3:55 PM EST
Where
Hancock County, 1.38 mi S of North Castine
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
44.430, -68.770

A tree was toppled on to power lines by wind gusts estimated at up to 60 mph. The time is estimated.

Thunderstorm Wind, Hancock

When
June 20, 4:00 PM EST
Where
Hancock County, 3.45 mi S of Eastbrook
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
44.630, -68.270

A tree was toppled on Eastbrook Road by wind gusts estimated at up to 60 mph. The time is estimated.

Thunderstorm Wind, Hancock

When
June 20, 4:05 PM EST
Where
Hancock County, Franklin
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
44.580, -68.230

Trees and power lines were toppled around Franklin...including West Franklin Road...by wind gusts estimated at up to 60 mph. The time is estimated.

Thunderstorm Wind, Hancock

When
June 20, 4:10 PM EST
Where
Hancock County, Ellsworth
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
44.550, -68.420

Trees and power lines were toppled across Ellsworth by wind gusts estimated at up to 60 mph. The time is estimated.

Thunderstorm Wind, Hancock

When
June 20, 4:19 PM EST
Where
Hancock County, 0.69 mi N of Gouldsboro
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
44.490, -68.030

Trees were toppled on to power lines by wind gusts estimated at up to 60 mph. The time is estimated.

Thunderstorm Wind, Hancock

When
June 20, 4:24 PM EST
Where
Hancock County, 0.69 mi N of Ashville
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
44.490, -68.120

Trees were toppled across Route 1...near the Gouldsboro town line...by wind gusts estimated at up to 60 mph. The southbound lane was blocked by fallen trees. The time is estimated.

Thunderstorm Wind, Hancock

When
June 20, 4:39 PM EST
Where
Hancock County, 0.85 mi SW of Islesford
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
44.260, -68.240

Several trees were toppled along Ridgewood Road by wind gusts estimated at up to 60 mph. The time is estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2024Every state in 2024This day in weather historyWarnings in Maine, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1191132, 1191144, 1191136, 1191145, 1191149, 1191153, 1191140, 1191156, 1191162, 1191143, 1191166, 1191173, 1191170, 1191177, 1191181, 1191184, 1191190, 1191185, 1191195, 1191199.